Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 65, NWS Midland/Odessa, TX

April 26, 2009Reagan County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 26, 2009, 9:12 PM CDT for Reagan County, Texas. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2009, 9:12 PM CDT (02:12 UTC)
Expired
Apr 26, 2009, 10:15 PM CDT
In force
63 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Reagan County, TX

The radar

The San Angelo radar (KSJT), 91 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 9:15 PM CDTHAIL 0.8818 Nw Big Lake, TXTRAINED SPOTTER REPORTED NICKEL SIZE HAIL ALONG HIGHWAY 137 EIGHTEEN MILES NORTHWEST OF BIG LAKE.
Apr 26, 9:15 PM CDTHAIL 118 Nw Big Lake, TXNICKEL TO QUARTER HAIL, 915 TO 920 PM
Apr 26, 9:20 PM CDTHAIL 118 Nw Big Lake, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 8:04 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1496 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
2067 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 270212
SVRMAF
TXC383-270315-
/O.NEW.KMAF.SV.W.0065.090427T0212Z-090427T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
912 PM CDT SUN APR 26 2009

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL REAGAN COUNTY IN WEST TEXAS...

* UNTIL 1015 PM CDT

* AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES NORTH OF TEXON...OR 15 MILES NORTHWEST OF BIG LAKE...MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  STILES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

 WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC173-271412-
/O.NEW.KICT.FL.W.0016.090427T1552Z-090428T1900Z/
/COWK1.1.ER.090427T1552Z.090427T1800Z.090428T0700Z.NO/
912 PM CDT SUN APR 26 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* FROM MONDAY MORNING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 PM SUNDAY THE STAGE WAS 10.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE MONDAY MORNING. THE 
  RIVER WILL CREST NEAR 18.6 FEET BY EARLY MONDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS 
  SOUTHEAST OF RIVER GAGE SITE ALONG LOST CREEK CIRCLE AND SOUTHEAST 
  OF CENTRAL AND KARREN STREETS. FLOOD WATERS FLOW OVER 13TH STREET 
  ABOUT 1/4 MILE WEST OF 119TH STREET. TYPICAL FLOODING OF LOW WATER 
  CROSSINGS AND LOW AGRICULTURAL AREAS IS LIKELY.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    MON    TUE    WED
  WICHITA AT 119  18.0  10.6 SUN 08 PM   16.9   17.0   11.2

$$
1 follow-up statement
000 
WWUS54 KMAF 270248
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
948 PM CDT SUN APR 26 2009

TXC383-270315-
/O.CON.KMAF.SV.W.0065.000000T0000Z-090427T0315Z/
REAGAN TX-
948 PM CDT SUN APR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL REAGAN COUNTY...

AT 945 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 7 MILES EAST OF STILES...OR ABOUT 12 MILES NORTH OF BIG
LAKE...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
REAGAN COUNTY AND EAST CENTRAL REAGAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE
PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
WEST TEXAS.

&&

LAT...LON 3123 10126 3123 10172 3142 10177 3160 10126
TIME...MOT...LOC 0247Z 242DEG 25KT 3138 10143

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:25 PM CDT, 47 minutes earlier.

Area forecast discussion, Apr 26, 8:25 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
825 PM CDT SUN APR 26 2009

.UPDATE...
TORNADO WATCH 196 WILL REPLACE TORNADO WATCH 193. ALSO...RED FLAG
WARNING FOR SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS HAS
EXPIRED.

&&

.DISCUSSION...
DRY LINE HAS RETREATED WESTWARD TO ALONG A LAMESA TO MONAHANS
TO ALPINE LINE AS OF 27/01Z.  DUE TO DECREASING WIND SPEEDS AND
SLOW RH RECOVERY...THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE.

INFLUX OF MOIST/UNSTABLE AIR EAST OF THE SURFACE DRYLINE...IN
ASSOCIATION WITH A STRENGTHENING LOW LEVEL JET AND AHEAD OF AN
APPROACHING UPPER LEVE TROUGH...WILL MAINTAIN A THREAT FOR
REDEVELOPMENT OF STRONG TO SEVERE CONVECTION ACROSS THE EASTERN
PERMIAN BASIN LATER THIS EVENING INTO TONIGHT. TORNADO WATCH
196...EFFECTIVE UNTIL 3 AM CDT...HAS REPLACED TORNADO WATCH 193.

&&

.PREV DISCUSSION... /ISSUED 700 PM CDT SUN APR 26 2009/

AVIATION...
VFR CONDITIONS EXPECTED NEXT 24 HOURS OUTSIDE OF THUNDERSTORMS.
KMAF RADAR INDICATED THAT THE SURFACE DRYLINE HAS MOVED WESTWARD
TO ALONG A LAMESA TO MIDLAND TO FORT STOCKTON LINE AS OF 27/00Z.

WHILE THE MAIN AREA OF STRONG/SEVERE CONVECTION ASSOCIATED WITH
TORNADO WATCH #193 WILL REMAIN EAST OF THE TERMINALS THIS EVENING...
SCATTERED ELEVATED STORMS ARE DEVELOPING ACROSS MIDLAND COUNTY
ASSOCIATED WITH THIS RETREATING DRYLINE AS OF 00Z. WILL THEREFORE
ADD TEMPO MENTION OF TSRA FOR THE KMAF TERMINAL THROUGH 03Z.

PREV DISCUSSION... /ISSUED 245 PM CDT SUN APR 26 2009/

WATER VAPOR IMAGERY SHOWS A COUPLET OF UPPER SHORTWAVES OVER THE
NORTHERN ROCKIES W/IN THE MAIN TROUGH...W/ONE EJECTING NE INTO
ND...AND A DEEPER ONE DIGGING SE OVER THE GREAT SALT LAKE. CLOSER
TO HOME...SFC ANALYSIS SHOWS THE DRYLINE HAS SHARPENED UP...AND
MIXED OUT TO NEAR A KGGS-KBPG-K6R6 LINE. THE GFS INITIALIZED BEST
REGARDING LOW-LEVEL MOISTURE FIELDS...AND GUIDANCE DEWPOINTS WILL
BE LEANED TOWARD IN THE SHORT TERM. EAST OF THE DRYLINE...KMAF 12Z
RAOB HAS COME IN SIGNIFICANTLY CAPPED...BUT LOOKS OMINOUS ONCE THE
CAPPED BREAKS...W/SBCAPES IN EXCESS OF 4500 J/KG...AND MID-LEVEL
LR/S APPROACHING 8 DEG C/KM. OVERNIGHT LLJ YIELDED CONSIDERABLE
GULF MOISTURE RETURN...W/SFC DEWPOINTS IN THE MID-60S F AND PWATS
APPROACHING 230 PCT OF NORMAL AT 1.20...SO FLASH FLOODING
POTENTIAL LOOKS GOOD EAST OF THE DRYLINE FOR THIS EVENT. AS MID-
LEVEL JET APPROACHES LATER THIS AFTERNOON...0-6KM SHEAR SHOULD
INCREASE SUFFICIENTLY TO SUPPORT SUPERCELLS ALONG AND EAST OF THE
DRYLINE. WET-BULB ZEROES LOOK OPTIMAL FOR A LARGE HAIL
THREAT...AND DAMAGING WINDS CAN/T BE RULED OUT EITHER. LCLS LOOK A
LITTLE HIGH FOR TORNADOES ATTM.

DRYLINE WEAKENS SOMEWHAT MONDAY...BUT SURGES WESTWARD AND SHARPENS
MONDAY NIGHT AS A COLD FRONT WORKS SOUTH TOWARDS THE AREA...FORMING
A TRIPLE POINT IN NE NM AND LEAVING ABOUT 2/3RD OF THE FA IN THE
WARM SECTOR.  MODELS STILL HINT AT OVERRIDING THE FRONT W/MINOR
SHORTWAVES TUESDAY AFTERNOON/EVENING.  COUPLED W/UPSLOPE SE RETURN
FLOW...BEST CHANCES OF CONVECTION WILL BE OVER THE WRN LOW ROLLING
PLAINS AND NE PB NEAREST THE FRONT.  MODELS DIFFER SLIGHTLY ON
TIMING/SOUTHWARD EXTENT OF THE FRONT...BUT ARE SIMILARLY UNSTABLE IN
THE WARM SECTOR TO WARRANT A MENTION OF SEVERE CONVECTION OVER THE
WRN LOW ROLLING HILLS AND PB TUESDAY AND TUESDAY NIGHT...W/HEAVY
RAIN ERN PB...AS FORECAST PWATS WILL BE OVER 1.5 IN THERE.
OTHERWISE...WEAK RIDGING BEGINS BUILDING IN WEDNESDAY...LEAVING A
DRY FORECAST THRU SATURDAY.  SOMETIME OVER THE WEEKEND...MODELS HINT
AT PUSHING THE RIDGE EAST AND BRINGING IN ANOTHER TROUGH.  TIMING
DIFFERENCES ABOUND...W/THE GFS BRINGING THE TROUGH THRU SATURDAY
NIGHT...WHILE THE ECMWF LAGS CONSIDERABLY.  FOR NOW...HAVE KEPT
GRIDS DRY.

FOR TEMPS...MODEL THICKNESSES/FORECAST SOUNDINGS MATCH UP REASONABLY
W/GUIDANCE...WHICH HAS TRENDED A BIT COOLER OVER THE PAST 24 HRS.

FIRE WEATHER...

AS UPPER TROUGH PASSES...700MB SPEED MAX WILL MOVE EAST AND SFC
PRESSURE GRADIENTS WILL SLACKEN MONDAY.  HOWEVER...RH/S MONDAY
AFTERNOON WILL STILL BOTTOM OUT AOB 15 PERCENT.  MONDAY NIGHT...COLD
FRONT WORKING ITS WAY INTO THE REGION WILL RAISE RH/S ABOVE CRITICAL
CRITERIA TUESDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              64  89  66  79  /  30  10   0  30
CARLSBAD NM                52  87  56  82  /   0   0   0  10
DRYDEN TX                  67  89  69  83  /  30   0   0   0
FORT STOCKTON TX           59  90  63  91  /   0   0   0  10
GUADALUPE PASS TX          52  80  57  81  /   0   0   0   0
HOBBS NM                   51  86  54  79  /   0   0   0  30
MARFA TX                   43  83  47  84  /   0   0   0   0
MIDLAND INTL AIRPORT TX    63  89  61  81  /  10   0   0  30
ODESSA TX                  62  86  61  86  /  10   0   0  30
WINK TX                    55  92  64  87  /   0   0   0  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Apr 26, 3:41 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
341 PM CDT SUN APR 26 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-272045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
341 PM CDT SUN APR 26 2009 /241 PM MDT SUN APR 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
DRYLINE INTO THIS EVENING. THE MOST LIKELY AREAS TO BE AFFECTED
INCLUDE LOCATIONS GENERALLY EAST OF A LAMESA...TO MIDLAND...TO
SANDERSON LINE. STRONG WIND GUSTS IN EXCESS OF 60 MPH...LARGE
HAIL...ISOLATED TORNADOES...AND FREQUENT LIGHTING WILL BE POSSIBLE
WITH ANY STORMS THAT DEVELOP. AFTER MIDNIGHT THE SEVERE WEATHER
THREAT WILL BEGIN TO DIMINISH ACROSS THE AREA WITH CONCERNS THEN
SHIFTING TOWARDS MODERATE TO HEAVY RAINFALL ACROSS THE NORTHEASTERN
AND EAST CENTRAL PERMIAN BASIN.

ELEVATED FIRE WEATHER CONCERNS ARE EXPECTED ACROSS THE SOUTHEAST
NEW MEXICO PLAINS...THE WESTERN PERMIAN BASIN...THE UPPER TRANS
PECOS...THE VAN HORN CORRIDOR...AS WELL AS THE DAVIS AND GUADALUPE
MOUNTAINS THIS AFTERNOON. RELATIVE HUMIDITIES BELOW 15 PERCENT
COMBINED WITH 20 FOOT WINDS SPEEDS IN EXCESS OF 20 MPH ARE
EXPECTED. A RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY THIS
EVENING.

STRONG WESTERLY WINDS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE
GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS WITH GUSTS NEAR 50
MPH. TRAVELERS THROUGH THE AREA SHOULD REMAIN ALERT FOR POSSIBLE
STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE
PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS...AND THE UPPER
TRANS PECOS ON TUESDAY AS A FRONTAL BOUNDARY SAGS INTO THE REGION.
LARGE HAIL ALONG WITH DAMAGING WINDS WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE
CENTRAL AND EASTERN PERMIAN BASIN...AS WELL AS THE LOWER TRANS
PECOS.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Apr 26, 6:06 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
606 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             5 NW SHEFFIELD          30.74N 101.88W
04/26/2009  E2.75 INCH       PECOS              TX   LAW ENFORCEMENT

&&

CDANIELS
Local storm report, Apr 26, 6:25 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
625 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             DUNN                    32.57N 100.89W
04/26/2009  E1.00 INCH       SCURRY             TX   FIRE DEPT/RESCUE

            PEA TO QUARTER SIZE HAIL REPORTED IN DUNN.

&&

CDANIELS
Local storm report, Apr 26, 6:29 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      SHEFFIELD               30.69N 101.82W
04/26/2009                   PECOS              TX   TRAINED SPOTTER

            FOUR TO SIX INCHES OF WATER REPORTED ON ROADWAYS IN
            SHEFFIELD.

&&

CDANIELS
Local storm report, Apr 26, 6:32 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             SHEFFIELD               30.69N 101.82W
04/26/2009  E1.00 INCH       PECOS              TX   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE HAIL IN SHEFFIELD.

&&

CDANIELS
Special weather statement, Apr 26, 8:00 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
800 PM CDT SUN APR 26 2009

TXZ069-070-270245-
UPTON-REAGAN-
800 PM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR REAGAN AND EASTERN UPTON
COUNTIES.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF TEXON
AT 859 PM CDT...MOVING EAST AT 25 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

GUSTY WINDS...HAIL...BRIEF HEAVY RAIN...AND DEADLY LIGHTNING ARE
POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
WEST TEXAS.
Special weather statement, Apr 26, 8:37 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
837 PM CDT SUN APR 26 2009

TXZ075-082-270200-
PECOS-TERRELL-
837 PM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS AND
NORTHEASTERN TERRELL COUNTIES.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 10 MILES WEST OF SHEFFIELD
AT 837 PM CDT...MOVING NORTHEAST AT 20 MPH.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN EAST CENTRAL PECOS AND NORTHEASTERN TERRELL COUNTIES...
INCLUDING THE CITY OF SHEFFIELD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 11:51 PM CDTSevere Thunderstorm WarningMAFReagan24 min
Apr 27, 1:13 AM CDTSevere Thunderstorm WarningMAFMidland32 min
Apr 27, 1:46 AM CDTSevere Thunderstorm WarningMAFGlasscock, Midland59 min
Apr 27, 2:00 AM CDTAreal Flood AdvisoryMAFMidland3 hr
Apr 27, 2:34 AM CDTFlash Flood WarningMAFMidland3 hr
Apr 27, 3:06 AM CDTFlash Flood WarningMAFGlasscock3 hr
Apr 27, 3:16 AM CDTSevere Thunderstorm WarningMAFGlasscock59 min
Apr 27, 4:18 AM CDTFlash Flood WarningMAFMitchell3 hr
Apr 27, 4:41 AM CDTFlash Flood WarningMAFHoward3 hr
Apr 27, 5:34 AM CDTFlash Flood WarningMAFGlasscock, Reagan3 hr
Apr 27, 6:09 AM CDTAreal Flood AdvisoryMAFGlasscock3 hr
Apr 27, 1:48 PM CDTFire Weather WatchMAF15 hr
Apr 27, 1:48 PM CDTRed Flag WarningMAF7 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.